Skip to content
weight lose
avatar
cwille posted:
ok , i have been holding off on this subject for a while, a lot of you know my story , real bad cough variant asthma, can't control it , been to different specialist throughout the country (very blessed to have good insurance) been on all the meds, just was taken off prednisone, been on that for about 3 years, i do two breathing treatments during the day , with pulmicort and atrivant, now for my question, i have gained 30 pounds over this time, i am now retired (disabled) i am trying to lose weight but it doesn't seem to be working i work out for 2-3 days and than i am dead to the world tired or my body hurts for the next 2-3 days. Does anybody have any suggestions, i am doing weight watchers on my own but it isn't helping to much, my doc (pulminologist) said he isn't to worried because of the steroids i am on . i am starting to get depressed about it. My stomach doc is being a butt head about it saying i need to lose 20 pounds or i will die, etc etc, I am over weigt i admit it , but i am trying. anyway thanks again for letting me vent, god bless and i hope everybody feels better.

cwille
Reply
 
avatar
Sleepless responded:

Cwille,

I am now in the same position. Currently, taking prednisone (now down from 40 to 20) and I have gain a total of 24 lbs. My pulmonologist doesn't seem to be concern about the weight, yet my endocrinologist is very concern because of the diabetes, (result of the prednisone), high-blood pressure (result of asthma medication). Most importantly, I do not like myself with the extra weight. I recently, signed up for Weight Watchers Online, but have yet to commit to it. Not sure if it will work because the weight gain is the result of prednisone not that I eat badly. So, yes I understand what you are going through. I like to suggest, that you take one day at a time. I find that when I focus on getting through one day at a time I tend to stay on course. I pray each night that I awake each morning with the mindset I will have a great day, exercise, eat the food that I prepared, and try to remain positive. It looks like you are on the right track, so please keep pressing forward. You have to allow your body to re-adjusts to accept the lifestyle changes that it has to come to reckon with. If your are heart is in it, YOU CAN DO THIS!
 
avatar
cwille replied to Sleepless's response:
thank you for replying, i have lost 9 lbs, but it hasn't been easy.
I have always been what i like to call chubby, maybe not chubby, but med build. when i started on all the steroids the weight went up, i actually talked to someone who said that her brother gaind 60 pounds when he was put on prednisone. My pulminologist isn't to concerned my blood sugar is usually low ,i am on high blood pressure meds, but i have had hbp for years before i hot asthma. like you said though the worst part is looking in the mirror, luckily i have been married to the same wonderful person for 25 years, so i guess her eyes have gone bad or she understands, lol. I have done weight watchers in the past and it seem to work but that was before asthma, i than tried nutrisystem that just kept my weight the same. i do try to work out at least 5-6 days a week, i told my doctor that there seems to be 2 days that i just can't get around , he told me to remember what my body has gone through for the last few years. So i just keep chugging along, and try to eat the right things now, i am now disabled so i stay home and am able to control everything. well once again thanks for the reply and good luck with weight watchers they are a good program.

god bless
cwill
 
avatar
saracee replied to Sleepless's response:
Hi cwille , I know how hard it must be for you! I hope that you have been working through it. I know a great website that can give you some awesome weight loss tips: http://bit.ly/VSHOtg I highly recommend that you try it out. The tips are inspiring and you can subscribe to a number of health topics- even asthma! Good luck, Sara.


Helpful Tips

Xopenex savings
If you use xopenex you know it is expensive. My co-pay with insurance is $100. Today I found out about their Breath for Less Program. ... More
Was this Helpful?
21 of 35 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center